Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 18, NWS Melbourne, FL

February 19, 2021

NWS Melbourne, FL issued this special marine warning at Feb 19, 2021, 2:04 PM EST. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2021, 2:04 PM EST (19:04 UTC)
Expired
Feb 19, 2021, 3:00 PM EST
In force
56 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
50.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Feb 19, 10:47 AM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Feb 19, 10:47 AM EST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1047 AM EST Fri Feb 19 2021

.DISCUSSION...
The line of showers with embedded isolated lightning storms has
reached northern Lake and northwest Volusia counties. This line
will continue to move ahead of the cold front and shift to the
southeast through early afternoon. By early afternoon, it will
lose its definition but rain showers will continue to sweep
across the local area through tonight. Forecast was slightly
adjusted for timing but impacts remain the same. A few stronger
cells within the line may be able to produce gusty winds to 30-45
mph, otherwise any threat for severe storms looks quite low with
convection along the front. Occasional lightning strikes and heavy
rain will also be expected with this line.

Temps will increase to the mid to upper 80s from Osceola/central
Brevard towards Treasure Coast while to their north, highs will
stay in the upper 70s to lower 80s.

&&

.AVIATION...
MVFR to IFR cigs will continue as a cold front approaches from
the north. A line of SHRA with embedded TSRA will affect KLEE and
KDAB first by mid-morning and move to the southeast. KSFB and KMCO
will be affected late this morning/early afternoon but duration of
impacts will be up to an hour. After line passage, light-moderate
rain will remain through afternoon.

Winds will be gusty out of the S/SW ahead of the front,
increasing up to 12-18 knots and gusting to 20-25 knots. Winds
will then become W/NW behind the front around 8-12 knots later
today into tonight.

&&

.MARINE...
South winds this morning will become southwest in the afternoon as
a cold front reaches the local waters from the northwest. Speeds
of 10-15 knots will increase to 15-20 knots in early afternoon and
seas will build to 6 feet offshore. Small craft should exercise
caution if venturing offshore or into the nearshore waters of the
Treasure Coast through early afternoon. Gusty showers and
isolated storms along the cold front will move quickly offshore
through the afternoon as boundary pushes southeast across the
region. Winds will increase out of the N/NW to 20-25 knots across
much of the waters behind the front later into the afternoon and
into tonight, building seas up to 6-8 feet. A Small Craft Advisory
will be in effect starting this afternoon for the offshore Volusia
waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  46  61  47 /  70  40   0   0
MCO  81  48  66  49 /  70  40   0   0
MLB  87  52  68  55 /  50  30   0   0
VRB  88  55  70  55 /  40  30   0  10
LEE  76  46  65  47 /  80  30   0   0
SFB  80  48  65  49 /  70  40   0   0
ORL  81  48  67  51 /  70  40   0   0
FPR  88  55  70  56 /  40  20   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 PM this evening to 10 AM EST
     Saturday for Volusia-Brevard County Line to Sebastian Inlet
     0-20 nm.

     Small Craft Advisory from 7 PM this evening to 4 PM EST Saturday
     for Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 4 PM this afternoon to 4 PM EST
     Saturday for Flagler Beach to Volusia-Brevard County Line
     20-60 nm.

&&

Negron/Fehling/Combs
Hazardous weather outlook, Feb 19, 5:02 AM EST, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
502 AM EST Fri Feb 19 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-200000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
502 AM EST Fri Feb 19 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Band of showers and isolated storms along an approaching cold
front will move into Lake and Volusia counties late this morning
into early this afternoon. Showers and storms will move quickly to
the northeast up to 30 to 40 mph and offshore as this line
continues southeastward through east central Florida this
afternoon. A few stronger storms will be possible with this
activity, producing strong wind gusts up to 40 to 50 mph,
occasional lightning strikes, and locally heavy downpours.

.HIGH WIND IMPACT...
South to southwest winds will increase up to 15 to 20 mph across
much of east central Florida from late this morning into the
afternoon ahead of an approaching cold front. Frequent wind gusts
up to 25 to 30 mph are expected, especially toward Brevard County
and the Treasure Coast. These gusty conditions will produce poor
boating conditions over area lakes and the intracoastal waters.

.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a Moderate risk of
life-threatening rip currents at the central Florida Atlantic
beaches. If you're planning on entering the ocean today, do so
only within sight of a lifeguard, and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Gusty showers and isolated storms along an approaching cold front
will move across the area this afternoon. A few stronger storms
could produce wind gusts in excess of 34 knots across area lakes
and as they push quickly northeast and offshore around 30 to 35
knots.

.WIND AND SEA IMPACT...
South to southwest winds up to 15 to 20 knots will produce seas up
to 5 to 6 feet offshore. Small craft should exercise caution today
if venturing offshore or into the nearshore waters south of
Sebastian Inlet.

A cold front will then cross the waters later into the afternoon
and this evening, with winds becoming north to northwest 20 to 25
knots into tonight, building seas up to 6 to 8 feet. A Small Craft
Advisory will go into effect offshore of Volusia County late this
afternoon, and expand southward over the waters of Brevard County
and the Treasure Coast into this evening for these hazardous
boating conditions.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Boating conditions will remain poor to hazardous through the
weekend as a fresh northerly breeze across the waters on Saturday
veers to the east on Sunday, keeping seas elevated.

The rip current risk will be Moderate at area beaches again on
Saturday with a strong southward flowing longshore current
expected.

Scattered showers and isolated storms will be possible on Monday
ahead of the next cold front to move through the region.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Weitlich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 3:44 AM ESTSmall Craft AdvisoryMLB4 days
Feb 19, 1:56 PM ESTSpecial Marine WarningMLB64 min
Feb 19, 2:21 PM ESTSpecial Weather StatementMLBBrevard39 min
Feb 19, 2:24 PM ESTSpecial Marine WarningMLB96 min
Feb 19, 2:25 PM ESTSevere Thunderstorm WarningMLBBrevard35 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.